MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER

ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GUIDEWIRE
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 1.5 mm modified j-tipfixed body amplatzer guidewire was chosen for a mitraclip implant procedure.It was reported the transseptal puncture was performed in the interatrial septum without complication.The 1.5mm guidewire was placed in the left superior pulmonary vein and the mitraclip g4 steerable guide catheter was advanced per instructions for use (ifu).When the dilator was retracted and the 1.5mm guidewire was to be placed inside to make the exchange with the mitraclip g4 clip delivery system, it was noted there was a kink observed at the tip of the guidewire.It was reported when the physicians pulled on the guidewire, they experienced difficulty in moving, turning, or retracting the guidewire.It was then reported a non-abbott guide liner was inserted to provide extra support, injected contrast, and the guidewire was retracted by pulling with force.A second contrast injection confirmed there was no damage to the patient and no need for further treatment.The rest of the procedure was performed without further complications and there was no report of any clinical significant delay in the procedure.The patient remained hemodynamically stable throughout the procedure and their status was reported as stable.
 
Additional Manufacturer Narrative
An event of difficulty while attempting to remove a guidewire anchored in the left superior pulmonary vein was reported.The investigation confirmed that the tip was bent and coils were displaced.Foreign material was noted on the tip and precluded functional testing due to the damage.Field indicated that a non-abbott guide liner was inserted to provide extra support, injected contrast, and the guidewire was retracted by pulling with force which may have cause damage to the guidewire.Few images from the field appeared to show deformed tip of the guidewire.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.How or when the guidewire damage occurred could not be conclusively determined.
 
Additional Manufacturer Narrative
An event of difficulty while attempting to remove a guidewire anchored in the left superior pulmonary vein was reported.The investigation confirmed multiple offsets, stretched coils and body bends were present on the returned guidewire.Two sections of stretched coil were noted approximately 110cm and 113cm from the distal joint, the stretched coil was approximately 4.5cm and 5cm in length.The 1.5 mm j-shape was open upon return and there was foreign matter noticed on the distal tip.A fingerpull test was performed and the distal weld was intact.Information from the field indicated that a non-abbott guide liner was inserted to provide extra support, injected contrast, and the guidewire was retracted by pulling with force which may have cause damage to the guidewire.Few images from the field appeared to show deformed tip of the guidewire and observed that blue fiber was lodged between the second and third coil wraps on the distal end.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of guidewire damage occurred could not be conclusively determined.However, ¿excessive force used¿, and/or ¿improper use¿, may have impacted on the event as reported.

Brand Name
AMPLATZER GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16714602
Report Number2135147-2023-01577
Device Sequence Number7263997
Product Code DQX
UDI-Device Identifier00811806010724
UDI-Public00811806010724
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K053187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGUIDEWIRE
Device Catalogue Number9-GW-002
Device Lot Number9941966
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer06/09/2023
10/02/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date06/14/2023
10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDELINER, GUIDELINE 5.5; MITRACLIP G4 CLIP DS, PART#: CDS0702-XTW; MITRACLIP G4 STEERABLE GUIDE, PART#: SGC0702
Patient Age73 YR
Patient SexMale